Indian Journal of Dermatology
ORIGINAL ARTICLE
Year
: 2019  |  Volume : 64  |  Issue : 6  |  Page : 465--470

Effect of topical steroid-dependent facial dermatitis on quality of life: A hospital-based cross-sectional study using DLQI


Madhur K Rastogi, Rikta Mohan, Pratik Gahalaut, Nitin Mishra, Manisha Thapa 
 Department of Dermatology, Shri Ram Murti Smarak Institute of Medical Sciences, Bareilly, Uttar Pradesh, India

Correspondence Address:
Pratik Gahalaut
Department of Dermatology, Shri Ram Murti Smarak Institute of Medical Sciences, Bareilly, Uttar Pradesh
India

Background: The rampant, disturbing, and dismal unrestricted use of topical corticosteroids on face results in steroid-induced dermatitis termed topical steroid-dependent face (TSDF). It is an embarrassing and irritating condition for a patient. There is paucity of data from India regarding the effect of TSDF on the quality of life (QoL) of such patients. Aims: The aim of this study was to study the effect of TSDF on the QoL of patients with the help of a validated, easy-to-use, and reproducible dermatology life quality index (DLQI). Methods: A cross-sectional study was done among the outpatients seeking treatment for TSDF at a tertiary care hospital of a medical college. Patients were administered Hindi questionnaire version of DLQI. Controls were apparently healthy age- and sex-matched individuals. Results: DLQI scores revealed that TSDF had some effect on QoL in 98.11% of study patients. Study group had a mean DLQI score of 11.49. Statistically significant higher DLQI scores were recorded among females, patients aged <20 years and those who had no formal education/illiterate. Conclusions: TSDF affects QoL in majority of patients and it has a very large effect on the QoL in more than one-third of the patients.


How to cite this article:
Rastogi MK, Mohan R, Gahalaut P, Mishra N, Thapa M. Effect of topical steroid-dependent facial dermatitis on quality of life: A hospital-based cross-sectional study using DLQI.Indian J Dermatol 2019;64:465-470


How to cite this URL:
Rastogi MK, Mohan R, Gahalaut P, Mishra N, Thapa M. Effect of topical steroid-dependent facial dermatitis on quality of life: A hospital-based cross-sectional study using DLQI. Indian J Dermatol [serial online] 2019 [cited 2020 Sep 26 ];64:465-470
Available from: http://www.e-ijd.org/article.asp?issn=0019-5154;year=2019;volume=64;issue=6;spage=465;epage=470;aulast=Rastogi;type=0